Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Major itching. Recurrent yeast infection even after taking medicines. No STD. Advice?

why does my yeast infection keep coming back? about two months ago I went to my doctor because I had some major itching. She checked me and said I had yeast infection. So she prescribed me Diflucan . I took it and it went away. I had sex with my Boyfriend and about 3 weeks later it came back and I went to the doctor again and was given Diflucan. After it went away I started having sex again and the yeast came back again!! I don t have insurance anymore So now I m taking monistat 7. I Do have unprotected sex with my boyfriend. And We both don t have any STD we have been checked. Why do I keep getting them every month
Asked On : Wed, 17 Oct 2012
Answers:  1 Views:  177
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Jul 2012
Hi there Gloria.

Hi there. Yeast infection does not necessarily constitute an STD. More often than not, it is just a fungal infection.

Perhaps you should consider getting your boyfriend treated at the same time (assuming he is the same boyfriend). Also if he has insurance, the doctor could legally & ethically prescribe diflucan or any other medication in sufficient quantities to treat both partners'. please do check on this..dont take my word for it.

Again, possibly you are getting reinfected from the do treat all the undergarments, clothing, sheets, towels etc (both partners) as per requisites with hot water & dry well in the sun for a day or two. Sunlight is a good antifungal!

It is also possible you could do with some immune supplements as a low immune status could predispose to repeated fungal infections. Do put yourself on an antoxidant tab once/day for a month.

Wish you good sexual health & do practice safe sex. Cheers !

Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist
Vikram Hospital, Bangalore, India.
Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor